PDA

View Full Version : Leg Twitches



wascaly
02-08-2009, 10:25 PM
I had anterior/posterior surgery in Nov 08. I was fused from T3-L5. Although the pain has really decreased (thank you, God), I find that at night when I try to sleep, my left leg starts figeting. It's maddening! It's like I cannot be still. Consequently, I've had big problems going to sleep for a week now. I'm exhausted. Has anyone else had this problem?

asccbodypro
02-09-2009, 08:23 AM
Wascaly,

I can't give any advise just well wishes that the problem subsides soon! Maybe the doctor can prescribe something that will help you fall asleep such as Ambien. Not sure if that would help....just a thought. Good Luck! 65 more days until my surgery...not looking forward to it!!!!!!

Susan

LynnMarie74
02-09-2009, 10:12 AM
I had anterior/posterior surgery in Nov 08. I was fused from T3-L5. Although the pain has really decreased (thank you, God), I find that at night when I try to sleep, my left leg starts figeting. It's maddening! It's like I cannot be still. Consequently, I've had big problems going to sleep for a week now. I'm exhausted. Has anyone else had this problem?

Wascaly- I know that feelling, its sooo annoying. I get those twitches all over tho. Mainly my legs....and it starts as soon as I get comfortable and relaxed(as relaxed as a fused spine can get that is) Two days ago, my whole body did this twitch & I swear it actaully moved me on the bed...it was weird!!

debbei
02-09-2009, 10:36 AM
I had it too, actually it was twitches all over my body. I don't know if it was coincidence or not, but once I was totally off all pain meds, the twitches stopped. Maybe it was just at the point in my recovery that they stopped on their own.

I know how annoying it can be. Sometimes I would wake myself up with a big twitch.

loves to skate
02-11-2009, 10:46 AM
Hi wascaly,

Those leg twitches are know as restless leg syndrome. Call your Doctor and have him prescribe you something. My RLS started as soon as I went off all pain meds and it is impossible to sleep. I am on Neurontin (gabapentin) 300mg three times a day and it also helps with the nerve pain I am still experiencing. Exercising my legs also helps with the RLS. I hope you find something that will help you soon because you really need your sleep when you are recovering from your surgery.

Sally

wascaly
02-13-2009, 03:11 PM
A big thank you to all who responded to my problem with leg twitches. Although I'm not having so much leg movement at night, I am having problems going to sleep. I'm not sure where this is coming from, since I slept pretty good (even with the brace) when I got home from the hospital. It's no wonder people get so depressed after this surgery - so many problems pop up while you're recovering. I'm beginning to wonder if this was worth it.

Susie*Bee
02-13-2009, 04:21 PM
I have always been one of those "gifted" sleepers (ha!) who could fall asleep IMMEDIATELY when my head hit the pillow... so I found it quite unusual and frustrating at various periods during those first several months post op when I would lie awake for seemingly hours. (And yes, I logged some of them that way and asked my doctor!) I think they were often associated with med changes in dosage or things like that. I have been back to my old sleep patterns MOST of the time, so take heart. I think you'll find that after these nuisance problems pass and you are stronger and more able to do things, that you'll be happy about your surgery. I am. :D

LynnMarie74
02-13-2009, 04:33 PM
A big thank you to all who responded to my problem with leg twitches. Although I'm not having so much leg movement at night, I am having problems going to sleep. I'm not sure where this is coming from, since I slept pretty good (even with the brace) when I got home from the hospital. It's no wonder people get so depressed after this surgery - so many problems pop up while you're recovering. I'm beginning to wonder if this was worth it.

Wascaly---I have been saying the samething to myself...thinking to myself-is this really worth it, going thru the recovery, waiting as patiently as possible, relearning how to do everything you used to do w/ease. It stinks, but I have to believe, no, WE have to believe that it WILL get better and w/in a few months, as long as that does seem, we will be back to our old, but straighened out selves!! :) Wow-that was deep! :D

Enjoy your weekend & I hope you get a good nights sleep, or at least find a comfortable spot on your bed to stare at the ceiling! lol :P

LisaMS
02-13-2009, 11:21 PM
I also have had some trouble sleeping (both on pain meds and off), and leg/arm twitching on my left side. I thought the twitching was just my MS (I've had trouble with it in the past), but maybe it has more to do with the surgery? The insomnia is annoying. Maybe it's because we've been through a traumatic experience? Perhaps it's like PTSD for awhile. Not sure. I feel good in other ways, but some nights are definitely a challenge.

Here's to a good night's sleep for all of us!

txmarinemom
02-13-2009, 11:35 PM
Sounds like RLS (like Sally said). Ask your doctor. My daughter has it and is on Mirapax ... it completely alleviated her symptoms.

There are several effective medications out there.

Good luck!

Regards,
Pam